Alert archive / California / Hazardous Seas Warnings in 2017
Hazardous Seas Warning 16, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at May 25, 2017, 3:03 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2017, 3:03 AM PDT (10:03 UTC)
- Expired
- May 25, 2017, 6:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
108 WHUS76 KEKA 251003 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 AM PDT THU MAY 25 2017 PZZ450-251600- /O.EXP.KEKA.GL.W.0031.000000T0000Z-170525T1000Z/ /O.NEW.KEKA.SE.W.0016.170525T1003Z-170525T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 303 AM PDT THU MAY 25 2017 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM THIS MORNING... * WAVES...N 11 TO 14 FT AT 8 SECONDS...SUBSIDING TO 8 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ470-251815- /O.CON.KEKA.GL.W.0031.000000T0000Z-170526T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 303 AM PDT THU MAY 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... * WINDS...N 25 TO 35 KT WITH GUSTS TO 45 KT TODAY. * WAVES...N 14 TO 17 FT AT AROUND 8 SECONDS...SUBSIDING TO 10 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ475-251815- /O.CON.KEKA.GL.W.0031.000000T0000Z-170525T1900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 AM PDT THU MAY 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON TODAY... * WINDS...N 20 TO 30 KT WITH GUSTS TO 40 KT THROUGH THIS MORNING. THE STRONGEST WINDS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES...N 14 TO 17 FT AT 9 SECONDS...SUBSIDING TO 11 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ455-251815- /O.CON.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 303 AM PDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... * WINDS...N 10 TO 20 KT WITH GUSTS TO 30 KT. STRONGEST WINDS NEAR CAPE MENDOCINO. * WAVES...N 8 TO 12 FT AT AROUND 8 SECONDS. HIGHEST SEAS NEAR CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
5 follow-up statements
646 WHUS76 KEKA 251017 AAA MWWEKA URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 317 AM PDT THU MAY 25 2017 PZZ470-251830- /O.CON.KEKA.GL.W.0031.000000T0000Z-170526T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 317 AM PDT THU MAY 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... * WINDS...N 25 TO 35 KT WITH GUSTS TO 45 KT TODAY. * WAVES...N 14 TO 17 FT AT AROUND 8 SECONDS...SUBSIDING TO 10 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ475-251830- /O.CON.KEKA.GL.W.0031.000000T0000Z-170525T1900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 317 AM PDT THU MAY 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON TODAY... * WINDS...N 20 TO 30 KT WITH GUSTS TO 40 KT THROUGH THIS MORNING. THE STRONGEST WINDS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES...N 14 TO 17 FT AT 9 SECONDS...SUBSIDING TO 11 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ450-251830- /O.EXA.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ /O.CON.KEKA.SE.W.0016.000000T0000Z-170525T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 317 AM PDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WINDS...N 15 TO 25 KT WITH GUSTS TO 35 KT IN THE MORNING... SUBSIDING TO 10 TO 20 KT. * WAVES...N 11 TO 14 FT AT 8 SECONDS...SUBSIDING TO 8 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ455-251830- /O.CON.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 317 AM PDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... * WINDS...N 10 TO 20 KT WITH GUSTS TO 30 KT. STRONGEST WINDS NEAR CAPE MENDOCINO. * WAVES...N 8 TO 12 FT AT AROUND 8 SECONDS. HIGHEST SEAS NEAR CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
177 WHUS76 KEKA 251540 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 840 AM PDT THU MAY 25 2017 PZZ455-251645- /O.CAN.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 840 AM PDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ450-252345- /O.EXT.KEKA.SE.W.0016.000000T0000Z-170525T1900Z/ /O.CON.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 840 AM PDT THU MAY 25 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL NOON PDT TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...N GUSTING TO 30 KT. * WAVES...N 11 FT AT 8 SECONDS...SUBSIDING TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ470-252345- /O.CON.KEKA.GL.W.0031.000000T0000Z-170526T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 840 AM PDT THU MAY 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...N GUSTING TO 40 KT TODAY. * WAVES...N 15 FT AT AROUND 8 SECONDS...SUBSIDING TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ475-251900- /O.CON.KEKA.GL.W.0031.000000T0000Z-170525T1900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 840 AM PDT THU MAY 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...N GUSTING TO 35 KT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES...N 15 FT AT 9 SECONDS...SUBSIDING TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
116 WHUS76 KEKA 251853 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1153 AM PDT THU MAY 25 2017 PZZ475-260100- /O.CAN.KEKA.GL.W.0031.000000T0000Z-170525T1900Z/ /O.EXB.KEKA.SE.W.0016.000000T0000Z-170526T0100Z/ /O.EXA.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1153 AM PDT THU MAY 25 2017 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING, WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...N GUSTING TO 30 KT. * WAVES...N 11 FT AT 8 SECONDS...SUBSIDING TO 8 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-260100- /O.EXT.KEKA.SE.W.0016.000000T0000Z-170526T0100Z/ /O.CON.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1153 AM PDT THU MAY 25 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...N GUSTING TO 30 KT. * WAVES...N 11 FT AT 8 SECONDS...SUBSIDING TO 8 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ470-260100- /O.CON.KEKA.GL.W.0031.000000T0000Z-170526T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1153 AM PDT THU MAY 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...N GUSTING TO 40 KT TODAY. * WAVES...N 15 FT AROUND 8 SECONDS...SUBSIDING TO 10 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
731 WHUS76 KEKA 252118 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 218 PM PDT THU MAY 25 2017 PZZ470-260100- /O.CON.KEKA.GL.W.0031.000000T0000Z-170526T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 218 PM PDT THU MAY 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...N GUSTING TO 35 KT TODAY. * WAVES...N 12 FT AROUND 8 SECONDS THIS EVENING...SUBSIDING TO 8 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ450-475-260100- /O.CON.KEKA.SE.W.0016.000000T0000Z-170526T0100Z/ /O.CON.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 218 PM PDT THU MAY 25 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...N GUSTING TO 30 KT TODAY. * WAVES...N 10 FT AT 8 SECONDS THIS EVENING...SUBSIDING TO 8 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$
460 WHUS76 KEKA 260105 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 605 PM PDT THU MAY 25 2017 PZZ470-260915- /O.EXP.KEKA.GL.W.0031.000000T0000Z-170526T0100Z/ /O.NEW.KEKA.SC.Y.0070.170526T0105Z-170526T1500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 605 PM PDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM PDT FRIDAY. * WINDS...N 15 TO 25. DIMINISHING LATER TONIGHT. * WAVES...N 8 TO 11 FT AROUND 8 SECONDS THIS EVENING...SUBSIDING TO 8 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-475-260915- /O.EXP.KEKA.SE.W.0016.000000T0000Z-170526T0100Z/ /O.EXP.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/ /O.NEW.KEKA.SC.Y.0070.170526T0105Z-170526T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 605 PM PDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING HAS EXPIRED... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS...N 10 TO 20 KT. * WAVES...N 10 FT AT 8 SECONDS THIS EVENING...SUBSIDING TO 8 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-260700- /O.NEW.KEKA.SC.Y.0070.170526T0105Z-170526T0700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 605 PM PDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS...NORTHERLY 10 TO 20 KT DIMINISHING LATE TONIGHT. * WAVES/SEAS...7 TO 9 FEET AT 9 SECONDS. WAVES WILL DIMINISH LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 24, 5:12 PM PDT, 9 hours 51 minutes earlier.
Area forecast discussion, May 24, 5:12 PM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
512 PM PDT Wed May 24 2017
.SYNOPSIS...A broad upper level trough will bring near to below
normal high temperatures through the rest of this week. A gradual
warm up is expected for the weekend into early next week. Coastal
areas will continue to see night and morning fog and low clouds
with afternoon sunshine.
&&
.UPDATE...An upper level trough moving into the Pacific Northwest
and northern rockies is bringing gusty northerly winds to the
coastal areas of northern CA. The strongest gusts are around the
Crescent city area where gusts to 47 mph have been reported. These
are expected to continue over the next several hours as before
winds diminish later tonight. These are slightly stronger than
previously expected so have issued a wind advisory for the Del
Norte county coast and updated the forecast. MKK/RCL
&&
.PREV DISCUSSION... /issued 257 PM PDT Wed May 24 2017/
SYNOPSIS...A broad upper level trough will bring near to below
normal high temperatures through the rest of this week. A gradual
warm up is expected for the weekend into early next week. Coastal
areas will continue to see night and morning fog and low clouds
with afternoon sunshine.
DISCUSSION...High temperatures across the interior have been
running 5 to 15 degrees lower today compared to yesterday. The
cooling trend will continue on Thursday as a broad and baggy
upper trough from the northwest slides down an upper ridge over
the NE Pacific and tracks eastward. The trough aloft will slowly
edge eastward on Friday, however high temperatures inland may have
to wait until this weekend before recovering to normal levels.
Ridging aloft will build this weekend into the early portion of
next week and temperatures will increase above normal again.
The marine layer will keep temperatures more seasonal through the
week with morning cloudiness and afternoon sunshine for coastal
regions. The layer did deepen today and skies were slower to
clear around the Eureka area. South of the Cape, the Mendocino
coast has been socked in the last several days with the broken to
overcast clouds and fog. It has been much harder for the stratus
to clear out along the Mendo coast where several small scale
eddies have been spinning up every day. Confidence is not high
there will much if any change on Thursday. The slight increase in
northerly winds on Friday along with cooling aloft may force the
stratus back south into Central California.
An upper level ridge will amplify again this weekend bringing a
gradual warmup and above normal temperatures early next week. The
models continue to bring a splitting upper trough toward the coast
early next week. The end result appears to be a cut-off low that
will spiral southward along the central California coast by mid
week. There does appear to be some return flow or wrap around
moisture, however it remains too elusive at this time to pin-point
any particular day for tstms Mon-Wed next week.
AVIATION...Another day of low clouds and visibilities (LIFR-IFR)
at the coastal terminals extending from Mendocino-Del Norte. From
Cape Mendocino to Trinidad, the marine layer was especially
pronounced as it stretched over the Coastal Hills. CEC cleared by
late morning as strong northerly winds kicked in, but ACV was
still "socked in" at 2 PM. Mid-late afternoon will see mostly
sunny skies. However, lingering stratus will maintain over a few
local coastal spots. Late afternoon to evening clearing at much of
the coast before another layer of marine clouds return tonight.
Bases of the cloud CIGS are expected to be a little higher. Inland
areas will continue to be VFR sunny. For UKI, a southerly push
brought stratus up the Russian river and briefly into the UKI
valley in the morning. Models suggest a similar scenario for
Thursday morning.
MARINE...N winds will continue to increase thru this evening as the
gradient between high pressure over the E Pacific and an inverted
inland trough tightens. Strong gales will develop over the N outer
waters today with occasional gusts to storm force. Gale force gusts
will also develop over a large portion of the N near shore zone.
Across the S outer waters, sustained winds will reach gale force in
the NW corner of the zone, but frequent gale force gusts should
eventually develop elsewhere in the zone.
Model data continues to indicate that the pressure pattern and
associated gradient will spare the S near shore waters headline
criteria winds or seas. However, winds and seas will be more
treacherous near Cape Mendocino, and this area has been highlighted
in the text of the Coastal Waters Forecast. There is uncertainty as
to whether the short period N wind waves generated will be able to
affect enough of this zone to warrant an advisory for seas at some
point. Headlines are basically unchanged from the previous package.
Winds will begin to decrease late tonight and Thursday with lighter
winds returning for the weekend. /SEC
Mariners headed north should wait until Fri or Sat before resuming
travel. Seas will probably be too large and steep on Thursday. It
will still be choppy on Friday, however the trend is for northerly
winds and seas to subside north of Pt St George Fri through Sat.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 9 PM PDT this evening for CAZ101.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 3 AM PDT Thursday for PZZ450.
Gale Warning until 6 PM PDT Thursday for PZZ470.
Gale Warning until noon PDT Thursday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 24, 10:48 PM PDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1048 PM PDT Wed May 24 2017 CAZ101-103-104-106-109-110-112-113-260600- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 1048 PM PDT Wed May 24 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-107-108-111-260600- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity-Northeastern Mendocino Interior- 1048 PM PDT Wed May 24 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:07 PM PDT | Wind Advisory | EKA | Del Norte | 4 hr |
| May 24, 8:41 PM PDT | Small Craft Advisory | EKA | 21 hr |
Nearby
Hazardous Seas Warnings in California, 2017Every hazardous seas warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.